Alert archive / Wisconsin / River Flood Warnings in 2016
River Flood Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Mar 9, 2016, 2:49 PM CST for Wood County, Wisconsin. It took effect at Mar 9, 2016, 5:08 PM CST. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2016, 2:49 PM CST (20:49 UTC)
- In effect from
- Mar 9, 2016, 5:08 PM CST
- Expired
- Mar 10, 2016, 8:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Babcock (BBCW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
804 WGUS43 KGRB 092049 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 249 PM CST WED MAR 9 2016 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Yellow River at Babcock affecting Wood County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC141-101149- /O.NEW.KGRB.FL.W.0001.160309T2308Z-160311T0200Z/ /BBCW3.1.ER.160309T2308Z.160310T0600Z.160310T0800Z.NO/ 249 PM CST WED MAR 9 2016 The National Weather Service in Green Bay has issued a * Flood Warning For the Yellow River at Babcock. * At 1:30 PM Wednesday the stage was 11.1 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by late this afternoon and continue to rise to near 12.5 feet by after midnight tomorrow. The river will fall below flood stage by after midnight tomorrow. * At 12.0 feet...Flooding is confined mainly to agricultural...wooded low land and marshes. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
1 follow-up statement
691 WGUS83 KGRB 100812 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 212 AM CST THU MAR 10 2016 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Yellow River at Babcock affecting Wood County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC141-100842- /O.CAN.KGRB.FL.W.0001.000000T0000Z-160311T0200Z/ /BBCW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 212 AM CST THU MAR 10 2016 The Flood Warning is cancelled for The Yellow River at Babcock. * At 12:30 AM Thursday the stage was 11.4 feet. * Flood stage is 12.0 feet. * Forecast...the river crested below flood stage at 11.6 feet. The river will continue to fall today. * At 12.0 feet...flooding this morning will be confined mainly to agricultural...wooded low land and marshes. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 9, 2:34 PM CST, 15 minutes earlier.
Area forecast discussion, Mar 9, 2:34 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 234 PM CST WED MAR 9 2016 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND THURSDAY ISSUED AT 231 PM CST WED MAR 9 2016 LOW CLOUDS PERSISTED ACROSS MUCH OF THE REGION THIS AFTERNOON. THE ONLY EXCEPTION WAS ALONG THE LAKESHORE WHERE SCATTERED LOW CLOUDS WERE REPORTED AT TIMES. FOR TONIGHT...JET STREAK MOVING ACROSS THE REGION WILL PROVIDE LIFT FOR SOME DRIZZLE ACROSS THE NORTH. SEEDER FEEDER MECHANISM IS EXPECTED OVER THE VERY FAR NORTH TO CHANGE THE DRIZZLE TO LIGHT RAIN OR EVEN THE SMALL POSSIBILITY OF LIGHT SNOW. THE JET STREAK SHOULD LIFT AWAY FROM THE AREA OVERNIGHT...BRINGING AN END TO THE PRECIPITATION. THERE WAS SOME CONCERN ABOUT FREEZING DRIZZLE...BUT AIR TEMPERATURES WILL ONLY FALL TO AROUND 32 TOWARD SUNRISE. ALSO...ROAD SUBSURFACE TEMPERATURES WERE IN THE MIDDLE 30S...THUS THE RISK OF ICY CONDITIONS IS VERY LOW. WENT ABOVE GUIDANCE FOR LOW TEMPERATURES TONIGHT DUE TO LOW CLOUD COVER AND SOME PATCHY FOG. CLOUDS WILL BE ON THE DECREASE ON THURSDAY. SLOWER DEPARTURE OF THE CLOUDS WILL KEEP THE EAST COOLER WHILE CENTRAL AND NORTH- CENTRAL WISCONSIN SHOULD SEE SEVERAL HOURS OF SUNSHINE. LOOKING UPSTREAM...LOCATIONS THAT BROKE OUT IN THE SUN CLIMBED INTO THE UPPER 40S TO MIDDLE 50S. DO EXCEPT THOSE SAME CONDITIONS HERE AS WELL ON THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY ISSUED AT 231 PM CST WED MAR 9 2016 QUIET AND PLEASANT WEATHER WITH MODERATING TEMPERATURES EXPECTED EARLY IN THE PERIOD...FOLLOWED BY A MORE ACTIVE PATTERN WITH MUCH UNCERTAINTY IN THE DETAILS BY THE MIDDLE OF NEXT WEEK. ZONAL FLOW ALOFT WILL BE IN PLACE FOR THE THU NGT TO SAT PERIOD. HIGH PRESSURE WILL RESIDE OVER THE FORECAST AREA ON THU NGT... WITH MOSTLY CLEAR SKIES AND LIGHT WINDS LEADING TO SOME FOG POTENTIAL OVERNIGHT. DRY CONDITIONS WILL PREVAIL FRI-SAT...WITH RETURN FLOW ON THE BACK SIDE OF THE HIGH LEADING TO A WARM-UP... WITH HIGHS REACHING THE LOWER TO MIDDLE 60S AWAY FROM LAKE MICHIGAN BY SAT AFTERNOON. A H8 WARM FRONT IS EXPECTED TO APPROACH THE FORECAST AREA ON SAT NGT AND SUNDAY...AND BRING A CHANCE OF SHOWERS TO THE REGION. HAVE BOOSTED POPS TO LIKELY OVER PARTS OF C/EC WI...AND WE MAY HAVE TO EXPAND THE HIGHER POPS FARTHER NORTH WITH SUBSEQUENT FCSTS. THE CHANCE OF SHOWERS WILL CONTINUE INTO SUNDAY NIGHT AND MONDAY AS AN UPPER TROF AND ASSOCIATED LOW PRESSURE SYSTEM AFFECT THE REGION. AFTER A RELATIVELY QUIET PERIOD ON MONDAY NIGHT...MODELS DIVERGE ON THE TRACK AND TIMING OF A POTENTIALLY STRONG SFC LOW THAT DEVELOPS IN RESPONSE TO AN AMPLIFYING UPPER TROF/UPPER LOW APPROACHING FROM THE ROCKIES/PLAINS. THE GFS TAKES A POWERFUL LOW WELL TO OUR NORTHWEST (AROUND DLH)...AND BRINGS THE POTENTIAL OF WARM TEMPS...STRONG WINDS AND STRONG CONVECTION TUES NGT INTO WEDS. THE ECMWF IS SLOWER...AND TRACKS THE SFC LOW THROUGH SOUTHERN WI WEDS NGT INTO THU...BRINGING THE POTENTIAL FOR A SNOW STORM TO NORTHERN WI. NEEDLESS TO SAY...WE WILL BE STICKING WITH THE PREFERRED MODEL BLEND FOR THIS PART OF THE FCST...AS CONFIDENCE IN ANY OF THE DETAILS IS VERY LOW AT THIS TIME. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1155 AM CST WED MAR 9 2016 IFR/MVFR CIGS CONTINUED EARLY THIS AFTERNOON. SOME BREAKS IN THE CLOUDS ARE EXPECTED ACROSS EASTERN WISCONSIN THIS AFTERNOON INTO EARLY THIS EVENING...OTHERWISE MVFR/IFR CIGS WILL CONTINUE THROUGH MUCH OF TONIGHT INTO THURSDAY MORNING. MAYBE SOME PATCHY DRIZZLE OR LIGHT RAIN SHOWERS WITH PASSAGE OF WEAK FRONT TONIGHT. CONDITIONS SHOULD IMPROVE ON THURSDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....ECKBERG LONG TERM......KIECKBUSCH AVIATION.......ECKBERG
Hazardous weather outlook, Mar 9, 2:10 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 210 PM CST WED MAR 9 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-102015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ECKBERG/KIECKBUSCH
In the hours before
Special weather statement, Mar 9, 10:28 AM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1028 AM CST WED MAR 9 2016 WIZ005-091900- VILAS- 1028 AM CST WED MAR 9 2016 ...AREAS OF FOG WILL CONTINUE INTO EARLY AFTERNOON... AREAS OF FOG WILL CONTINUE ACROSS MUCH OF VILAS COUNTY INTO EARLY AFTERNOON. THE FOG WILL REDUCE VISIBILITIES DOWN TO A MILE OR TWO...ALTHOUGH SOME LOCALLY DENSE FOG IS POSSIBLE WITH VISIBILITIES DOWN TO AROUND A QUARTER OF MILE ACROSS NORTHWEST VILAS COUNTY. THE FOG SHOULD GRADUALLY IMPROVE THIS AFTERNOON. MOTORISTS ARE URGED TO SLOW DOWN AND USE YOUR LOW BEAM HEADLIGHTS IF YOU ENCOUNTER DENSE FOG. ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:51 AM CST | Marine Dense Fog Advisory | GRB | 4 hr |
Nearby
River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.